MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FMP HIP; SHELL, ACETABULAR, FLARED FMP W/HOLES SIZE50

ENCORE MEDICAL, L.P. FMP HIP; SHELL, ACETABULAR, FLARED FMP W/HOLES SIZE50
Catalog Number 430-03-050
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 03/10/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient complaining of left hip pain and discomfort; liner was wearing out.It appeared that the cup had shifted slightly causing the liner to wear out.
 
Additional Manufacturer Narrative
The reason for this revision surgery was left hip pain and discomfort; the liner was wearing out and the cup had shifted from its original position.The length of the in-vivo service was 15.2 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All parts were found to meet design and manufacturing specifications.No non-conforming material reports (ncmr's) were associated with this part.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The surgeon reported no issues associated with the explanted product other than the wear from the cup repositioning.The root cause for pain and discomfort was not reported.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FMP HIP
Common Device Name
SHELL, ACETABULAR, FLARED FMP W/HOLES SIZE50
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5548246
Report Number1644408-2016-00177
Device Sequence Number13676755
Product Code LPH
UDI-Device Identifier00888912082181
UDI-Public(01)00888912082181
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K974095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2006
Device Catalogue Number430-03-050
Device Lot Number625331
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2016
Supplement Report FDA Received Date07/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight93